Alert archive / Michigan / Winter Storm Warnings in 2016
Winter Storm Warning 1, NWS Northern Indiana
NWS Northern Indiana issued this winter storm warning at Jan 9, 2016, 4:52 AM EST for Cass County, Michigan. It took effect at Jan 9, 2016, 7:00 PM EST. It was in force for . No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 9, 2016, 4:52 AM EST (09:52 UTC)
- In effect from
- Jan 9, 2016, 7:00 PM EST
- Expired
- Jan 9, 2016, 2:10 PM EST
- In force
- Issued by
- NWS Northern Indiana
County Cass County, MI
The radar
The Northern Indiana radar (KIWX), 66 km from the middle of the area, began a volume at 09:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Detroit, MI (KDTX), launched 00:00Z, 9.9 hours before the alert went out and 229 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 439 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 164 m²/s²
- 0-3 km storm-relative helicity
- 194 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
034 WWUS43 KIWX 090952 WSWIWX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 452 AM EST SAT JAN 9 2016 INZ003-004-MIZ077-078-091800- /O.UPG.KIWX.WS.A.0001.160110T0000Z-160111T0000Z/ /O.NEW.KIWX.WS.W.0001.160110T0000Z-160111T0000Z/ LA PORTE-ST. JOSEPH IN-BERRIEN-CASS MI- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...NEW CARLISLE...WALKERTON...NILES...BENTON HARBOR... ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS...MARCELLUS 452 AM EST SAT JAN 9 2016 /352 AM CST SAT JAN 9 2016/ ...WINTER STORM WARNING IN EFFECT FROM 7 PM EST /6 PM CST/ THIS EVENING TO 7 PM EST /6 PM CST/ SUNDAY... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A WINTER STORM WARNING...WHICH IS IN EFFECT FROM 7 PM EST /6 PM CST/ THIS EVENING TO 7 PM EST /6 PM CST/ SUNDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. HAZARDOUS WEATHER... * TOTAL SNOWFALL ACCUMULATIONS OF 5 TO 7 INCHES ARE EXPECTED FROM TONIGHT THROUGH SUNDAY AFTERNOON. * NORTHWEST WINDS WILL INCREASE TONIGHT TO 15 TO 25 MPH WITH GUSTS TO 30 MPH AT TIMES AFTER MIDNIGHT. WINDS WILL REMAIN STRONG ON SUNDAY. THE SNOW WILL INITIALLY BE WET AND HEAVY THIS EVENING. BLOWING AND DRIFTING WILL LIKELY BEGIN AFTER MIDNIGHT. * TEMPERATURES WILL FALL BELOW FREEZING TONIGHT WITH WIND CHILLS DROPPING INTO THE TEENS. WET AND SNOW COVERED ROADS WILL QUICKLY FREEZE. IMPACTS... * SNOW AND ICE COVERED ROADS CREATING HAZARDOUS TRAVEL CONDITIONS. * REDUCED VISIBILITY DUE TO BLOWING SNOW. * POWER OUTAGES ARE POSSIBLE DUE TO THE COMBINATION OF HEAVY SNOW AND STRONG WINDS LATE SATURDAY NIGHT AND SUNDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE EXPECTED. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. && $$ INZ012>014-091800- /O.UPG.KIWX.WS.A.0001.160110T0000Z-160111T0000Z/ /O.NEW.KIWX.WW.Y.0001.160110T0000Z-160111T0000Z/ STARKE-PULASKI-MARSHALL- INCLUDING THE CITIES OF...KNOX...NORTH JUDSON...BASS LAKE... WINAMAC...FRANCESVILLE...MEDARYVILLE...PLYMOUTH...BREMEN...CULVER 452 AM EST SAT JAN 9 2016 /352 AM CST SAT JAN 9 2016/ ...WINTER WEATHER ADVISORY IN EFFECT FROM 7 PM EST /6 PM CST/ THIS EVENING TO 7 PM EST /6 PM CST/ SUNDAY... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A WINTER WEATHER ADVISORY...WHICH IS IN EFFECT FROM 7 PM EST /6 PM CST/ THIS EVENING TO 7 PM EST /6 PM CST/ SUNDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. HAZARDOUS WEATHER... * TOTAL SNOWFALL ACCUMULATIONS OF 2 TO 5 INCHES ARE EXPECTED TONIGHT THROUGH SUNDAY MORNING. * NORTHWEST WINDS WILL INCREASE TONIGHT TO 15 TO 25 MPH WITH GUSTS TO 30 MPH AT TIMES AFTER MIDNIGHT. WINDS WILL REMAIN STRONG ON SUNDAY. THE SNOW WILL INITIALLY BE WET AND HEAVY THIS EVENING. BLOWING AND DRIFTING WILL LIKELY BEGIN AFTER MIDNIGHT AND CONTINUE SUNDAY. * TEMPERATURES WILL FALL BELOW FREEZING TONIGHT WITH WIND CHILLS DROPPING INTO THE TEENS. WET AND SNOW COVERED ROADS WILL QUICKLY FREEZE. IMPACTS... * SNOW AND ICE COVERED ROADS CREATING HAZARDOUS TRAVEL CONDITIONS. * REDUCED VISIBILITY DUE TO BLOWING SNOW. * POWER OUTAGES ARE POSSIBLE DUE TO THE COMBINATION OF HEAVY SNOW AND STRONG WINDS LATE SATURDAY NIGHT AND SUNDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE CAUTION WHEN TRAVELING... ESPECIALLY IN OPEN AREAS. && $$ INZ005-006-MIZ079-080-091800- /O.UPG.KIWX.WS.A.0001.160110T0000Z-160111T0000Z/ /O.NEW.KIWX.WW.Y.0001.160110T0300Z-160111T0000Z/ ELKHART-LAGRANGE-ST. JOSEPH MI-BRANCH- INCLUDING THE CITIES OF...ELKHART...GOSHEN...NAPPANEE... LAGRANGE...TOPEKA...SHIPSHEWANA...STURGIS...THREE RIVERS... WHITE PIGEON...MENDON...COLDWATER...BRONSON 452 AM EST SAT JAN 9 2016 ...WINTER WEATHER ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 7 PM EST SUNDAY... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A WINTER WEATHER ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 7 PM EST SUNDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. HAZARDOUS WEATHER... * TOTAL SNOWFALL ACCUMULATIONS OF 2 TO 5 INCHES ARE EXPECTED TONIGHT THROUGH SUNDAY MORNING. * NORTHWEST WINDS WILL INCREASE TONIGHT TO 15 TO 25 MPH WITH GUSTS TO 30 MPH AT TIMES AFTER MIDNIGHT. WINDS WILL REMAIN STRONG ON SUNDAY. THE SNOW WILL INITIALLY BE WET AND HEAVY TONIGHT. BLOWING AND DRIFTING WILL LIKELY BEGIN AFTER MIDNIGHT AND CONTINUE SUNDAY. * TEMPERATURES WILL FALL BELOW FREEZING TONIGHT WITH WIND CHILLS DROPPING INTO THE TEENS. WET AND SNOW COVERED ROADS WILL QUICKLY FREEZE. IMPACTS... * SNOW AND ICE COVERED ROADS CREATING HAZARDOUS TRAVEL CONDITIONS. * REDUCED VISIBILITY DUE TO BLOWING SNOW. * POWER OUTAGES ARE POSSIBLE DUE TO THE COMBINATION OF HEAVY SNOW AND STRONG WINDS LATE SATURDAY NIGHT AND SUNDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE CAUTION WHEN TRAVELING... ESPECIALLY IN OPEN AREAS. && $$ INZ015-020-022-091800- /O.NEW.KIWX.WW.Y.0001.160110T0000Z-160111T0000Z/ FULTON IN-WHITE-CASS IN- INCLUDING THE CITIES OF...ROCHESTER...AKRON...MONTICELLO... BROOKSTON...MONON...LOGANSPORT...ROYAL CENTER 452 AM EST SAT JAN 9 2016 ...WINTER WEATHER ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 7 PM EST SUNDAY... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A WINTER WEATHER ADVISORY...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 7 PM EST SUNDAY. HAZARDOUS WEATHER... * TOTAL SNOWFALL ACCUMULATIONS OF 2 TO 4 INCHES ARE EXPECTED TONIGHT THROUGH SUNDAY MORNING. * NORTHWEST WINDS WILL INCREASE TONIGHT TO 15 TO 25 MPH WITH GUSTS TO 30 MPH AT TIMES AFTER MIDNIGHT. WINDS WILL REMAIN STRONG ON SUNDAY. THE SNOW WILL INITIALLY BE WET AND HEAVY THIS EVENING. BLOWING AND DRIFTING WILL LIKELY BEGIN AFTER MIDNIGHT AND CONTINUE SUNDAY. * TEMPERATURES WILL FALL BELOW FREEZING TONIGHT WITH WIND CHILLS DROPPING INTO THE TEENS. WET AND SNOW COVERED ROADS WILL QUICKLY FREEZE. IMPACTS... * SNOW AND ICE COVERED ROADS CREATING HAZARDOUS TRAVEL CONDITIONS. * REDUCED VISIBILITY DUE TO BLOWING SNOW. * POWER OUTAGES ARE POSSIBLE DUE TO THE COMBINATION OF HEAVY SNOW AND STRONG WINDS LATE SATURDAY NIGHT AND SUNDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE CAUTION WHEN TRAVELING... ESPECIALLY IN OPEN AREAS. && $$ INZ016-091800- /O.NEW.KIWX.WW.Y.0001.160110T0300Z-160111T0000Z/ KOSCIUSKO- INCLUDING THE CITIES OF...WARSAW...WINONA LAKE...SYRACUSE... MENTONE 452 AM EST SAT JAN 9 2016 ...WINTER WEATHER ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 7 PM EST SUNDAY... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A WINTER WEATHER ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 7 PM EST SUNDAY. HAZARDOUS WEATHER... * TOTAL SNOWFALL ACCUMULATIONS OF 2 TO 4 INCHES ARE EXPECTED TONIGHT THROUGH SUNDAY MORNING. * NORTHWEST WINDS WILL INCREASE TONIGHT TO 15 TO 25 MPH WITH GUSTS TO 30 MPH AT TIMES AFTER MIDNIGHT. WINDS WILL REMAIN STRONG ON SUNDAY. THE SNOW WILL INITIALLY BE WET AND HEAVY THIS EVENING. BLOWING AND DRIFTING WILL LIKELY BEGIN AFTER MIDNIGHT AND CONTINUE SUNDAY. * TEMPERATURES WILL FALL BELOW FREEZING TONIGHT WITH WIND CHILLS DROPPING INTO THE TEENS. WET AND SNOW COVERED ROADS WILL QUICKLY FREEZE. IMPACTS... * SNOW AND ICE COVERED ROADS CREATING HAZARDOUS TRAVEL CONDITIONS. * REDUCED VISIBILITY DUE TO BLOWING SNOW. * POWER OUTAGES ARE POSSIBLE DUE TO THE COMBINATION OF HEAVY SNOW AND STRONG WINDS LATE SATURDAY NIGHT AND SUNDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE CAUTION WHEN TRAVELING... ESPECIALLY IN OPEN AREAS. && $$
2 follow-up statements
635 WWUS43 KIWX 091608 WSWIWX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1108 AM EST SAT JAN 9 2016 INZ003-004-MIZ077-078-100015- /O.CON.KIWX.WS.W.0001.160110T0000Z-160111T0000Z/ LA PORTE-ST. JOSEPH IN-BERRIEN-CASS MI- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...NEW CARLISLE...WALKERTON...NILES...BENTON HARBOR... ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS...MARCELLUS 1108 AM EST SAT JAN 9 2016 /1008 AM CST SAT JAN 9 2016/ ...WINTER STORM WARNING REMAINS IN EFFECT FROM 7 PM EST /6 PM CST/ THIS EVENING TO 7 PM EST /6 PM CST/ SUNDAY... HAZARDOUS WEATHER... * TOTAL SNOWFALL ACCUMULATIONS OF 5 TO 7 INCHES ARE EXPECTED FROM TONIGHT THROUGH SUNDAY AFTERNOON. * NORTHWEST WINDS WILL INCREASE TONIGHT TO 15 TO 25 MPH WITH GUSTS TO 30 MPH AT TIMES AFTER MIDNIGHT. WINDS WILL REMAIN STRONG ON SUNDAY. THE SNOW WILL INITIALLY BE WET AND HEAVY THIS EVENING. BLOWING AND DRIFTING WILL LIKELY BEGIN AFTER MIDNIGHT. * TEMPERATURES WILL FALL BELOW FREEZING TONIGHT WITH WIND CHILLS DROPPING INTO THE TEENS. WET AND SNOW COVERED ROADS WILL QUICKLY FREEZE. IMPACTS... * SNOW AND ICE COVERED ROADS CREATING HAZARDOUS TRAVEL CONDITIONS. * REDUCED VISIBILITY DUE TO BLOWING SNOW. * POWER OUTAGES ARE POSSIBLE DUE TO THE COMBINATION OF HEAVY SNOW AND STRONG WINDS LATE SATURDAY NIGHT AND SUNDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE EXPECTED. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. && $$ INZ012>015-020-022-100015- /O.CON.KIWX.WW.Y.0001.160110T0000Z-160111T0000Z/ STARKE-PULASKI-MARSHALL-FULTON IN-WHITE-CASS IN- INCLUDING THE CITIES OF...KNOX...NORTH JUDSON...BASS LAKE... WINAMAC...FRANCESVILLE...MEDARYVILLE...PLYMOUTH...BREMEN... CULVER...ROCHESTER...AKRON...MONTICELLO...BROOKSTON...MONON... LOGANSPORT...ROYAL CENTER 1108 AM EST SAT JAN 9 2016 /1008 AM CST SAT JAN 9 2016/ ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 7 PM EST /6 PM CST/ THIS EVENING TO 7 PM EST /6 PM CST/ SUNDAY... HAZARDOUS WEATHER... * TOTAL SNOWFALL ACCUMULATIONS OF 2 TO 4 INCHES ARE EXPECTED TONIGHT THROUGH SUNDAY MORNING. * NORTHWEST WINDS WILL INCREASE TONIGHT TO 15 TO 25 MPH WITH GUSTS TO 30 MPH AT TIMES AFTER MIDNIGHT. WINDS WILL REMAIN STRONG ON SUNDAY. THE SNOW WILL INITIALLY BE WET AND HEAVY THIS EVENING. BLOWING AND DRIFTING WILL LIKELY BEGIN AFTER MIDNIGHT AND CONTINUE SUNDAY. * TEMPERATURES WILL FALL BELOW FREEZING TONIGHT WITH WIND CHILLS DROPPING INTO THE TEENS. WET AND SNOW COVERED ROADS WILL QUICKLY FREEZE. IMPACTS... * SNOW AND ICE COVERED ROADS CREATING HAZARDOUS TRAVEL CONDITIONS. * REDUCED VISIBILITY DUE TO BLOWING SNOW. * POWER OUTAGES ARE POSSIBLE DUE TO THE COMBINATION OF HEAVY SNOW AND STRONG WINDS LATE SATURDAY NIGHT AND SUNDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE CAUTION WHEN TRAVELING... ESPECIALLY IN OPEN AREAS. && $$ INZ005-006-016-MIZ079-080-100015- /O.CON.KIWX.WW.Y.0001.160110T0300Z-160111T0000Z/ ELKHART-LAGRANGE-KOSCIUSKO-ST. JOSEPH MI-BRANCH- INCLUDING THE CITIES OF...ELKHART...GOSHEN...NAPPANEE... LAGRANGE...TOPEKA...SHIPSHEWANA...WARSAW...WINONA LAKE... SYRACUSE...MENTONE...STURGIS...THREE RIVERS...WHITE PIGEON... MENDON...COLDWATER...BRONSON 1108 AM EST SAT JAN 9 2016 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 7 PM EST SUNDAY... HAZARDOUS WEATHER... * TOTAL SNOWFALL ACCUMULATIONS OF 2 TO 5 INCHES ARE EXPECTED TONIGHT THROUGH SUNDAY MORNING. * NORTHWEST WINDS WILL INCREASE TONIGHT TO 15 TO 25 MPH WITH GUSTS TO 30 MPH AT TIMES AFTER MIDNIGHT. WINDS WILL REMAIN STRONG ON SUNDAY. THE SNOW WILL INITIALLY BE WET AND HEAVY TONIGHT. BLOWING AND DRIFTING WILL LIKELY BEGIN AFTER MIDNIGHT AND CONTINUE SUNDAY. * TEMPERATURES WILL FALL BELOW FREEZING TONIGHT WITH WIND CHILLS DROPPING INTO THE TEENS. WET AND SNOW COVERED ROADS WILL QUICKLY FREEZE. IMPACTS... * SNOW AND ICE COVERED ROADS CREATING HAZARDOUS TRAVEL CONDITIONS. * REDUCED VISIBILITY DUE TO BLOWING SNOW. * POWER OUTAGES ARE POSSIBLE DUE TO THE COMBINATION OF HEAVY SNOW AND STRONG WINDS LATE SATURDAY NIGHT AND SUNDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE CAUTION WHEN TRAVELING... ESPECIALLY IN OPEN AREAS. && $$
266 WWUS43 KIWX 091910 WSWIWX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 210 PM EST SAT JAN 9 2016 INZ003-004-MIZ077-078-100315- /O.CAN.KIWX.WS.W.0001.160110T0000Z-160111T0000Z/ /O.EXB.KIWX.WW.Y.0001.160110T0200Z-160111T0000Z/ LA PORTE-ST. JOSEPH IN-BERRIEN-CASS MI- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...NEW CARLISLE...WALKERTON...NILES...BENTON HARBOR... ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS...MARCELLUS 210 PM EST SAT JAN 9 2016 /110 PM CST SAT JAN 9 2016/ ...WINTER WEATHER ADVISORY IN EFFECT FROM 9 PM EST /8 PM CST/ THIS EVENING TO 7 PM EST /6 PM CST/ SUNDAY... ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A WINTER WEATHER ADVISORY...WHICH IS IN EFFECT FROM 9 PM EST /8 PM CST/ THIS EVENING TO 7 PM EST /6 PM CST/ SUNDAY. THE WINTER STORM WARNING HAS BEEN CANCELLED. HAZARDOUS WEATHER... * RAIN WILL CHANGE OVER TO SNOW LATER THIS EVENING...WITH PERIODS OF SNOW EXPECTED OVERNIGHT INTO SUNDAY. * TOTAL SNOWFALL ACCUMULATIONS OF 2 TO 5 INCHES ARE EXPECTED THROUGH SUNDAY AFTERNOON. * NORTHWEST WINDS WILL INCREASE LATER TONIGHT TO 15 TO 25 MPH WITH GUSTS TO 30 MPH AT TIMES. WINDS WILL REMAIN STRONG ON SUNDAY. THE SNOW WILL INITIALLY BE WET AND HEAVY TONIGHT. BLOWING AND DRIFTING WILL LIKELY BEGIN LATER TONIGHT AND CONTINUE SUNDAY. * TEMPERATURES WILL FALL BELOW FREEZING TONIGHT WITH WIND CHILLS DROPPING INTO THE TEENS. WET AND SNOW COVERED ROADS WILL QUICKLY FREEZE. IMPACTS... * SNOW AND ICE COVERED ROADS CREATING HAZARDOUS TRAVEL CONDITIONS. * REDUCED VISIBILITY DUE TO BLOWING SNOW. * POWER OUTAGES ARE POSSIBLE DUE TO THE COMBINATION OF HEAVY SNOW AND STRONG WINDS LATE SATURDAY NIGHT AND SUNDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ INZ012>015-020-022-100315- /O.EXT.KIWX.WW.Y.0001.160110T0300Z-160111T0000Z/ STARKE-PULASKI-MARSHALL-FULTON IN-WHITE-CASS IN- INCLUDING THE CITIES OF...KNOX...NORTH JUDSON...BASS LAKE... WINAMAC...FRANCESVILLE...MEDARYVILLE...PLYMOUTH...BREMEN... CULVER...ROCHESTER...AKRON...MONTICELLO...BROOKSTON...MONON... LOGANSPORT...ROYAL CENTER 210 PM EST SAT JAN 9 2016 /110 PM CST SAT JAN 9 2016/ ...WINTER WEATHER ADVISORY NOW IN EFFECT FROM 10 PM EST /9 PM CST/ THIS EVENING TO 7 PM EST /6 PM CST/ SUNDAY... THE WINTER WEATHER ADVISORY IS NOW IN EFFECT FROM 10 PM EST /9 PM CST/ THIS EVENING TO 7 PM EST /6 PM CST/ SUNDAY. HAZARDOUS WEATHER... * RAIN WILL CHANGE OVER TO SNOW LATER THIS EVENING...WITH PERIODS OF SNOW EXPECTED OVERNIGHT INTO SUNDAY MORNING. * TOTAL SNOWFALL ACCUMULATIONS OF 1 TO 3 INCHES ARE EXPECTED TONIGHT THROUGH SUNDAY AFTERNOON. * NORTHWEST WINDS WILL INCREASE TONIGHT TO 15 TO 25 MPH WITH GUSTS TO 30 MPH AT TIMES AFTER MIDNIGHT. WINDS WILL REMAIN STRONG ON SUNDAY. THE SNOW WILL INITIALLY BE WET AND HEAVY THIS EVENING. BLOWING AND DRIFTING WILL LIKELY BEGIN AFTER LATER TONIGHT AND CONTINUE SUNDAY. * TEMPERATURES WILL FALL BELOW FREEZING TONIGHT WITH WIND CHILLS DROPPING INTO THE TEENS. WET AND SNOW COVERED ROADS WILL QUICKLY FREEZE. IMPACTS... * SNOW AND ICE COVERED ROADS CREATING HAZARDOUS TRAVEL CONDITIONS. * REDUCED VISIBILITY DUE TO BLOWING SNOW. * POWER OUTAGES ARE POSSIBLE DUE TO THE COMBINATION OF HEAVY SNOW AND STRONG WINDS LATE SATURDAY NIGHT AND SUNDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE CAUTION WHEN TRAVELING... ESPECIALLY IN OPEN AREAS. && $$ INZ005-006-016-MIZ079-080-100315- /O.EXT.KIWX.WW.Y.0001.160110T0500Z-160111T0000Z/ ELKHART-LAGRANGE-KOSCIUSKO-ST. JOSEPH MI-BRANCH- INCLUDING THE CITIES OF...ELKHART...GOSHEN...NAPPANEE... LAGRANGE...TOPEKA...SHIPSHEWANA...WARSAW...WINONA LAKE... SYRACUSE...MENTONE...STURGIS...THREE RIVERS...WHITE PIGEON... MENDON...COLDWATER...BRONSON 210 PM EST SAT JAN 9 2016 ...WINTER WEATHER ADVISORY NOW IN EFFECT FROM MIDNIGHT TONIGHT TO 7 PM EST SUNDAY... THE WINTER WEATHER ADVISORY IS NOW IN EFFECT FROM MIDNIGHT TONIGHT TO 7 PM EST SUNDAY. HAZARDOUS WEATHER... * RAIN WILL CHANGE OVER TO SNOW LATER THIS EVENING...WITH PERIODS OF SNOW EXPECTED OVERNIGHT INTO SUNDAY MORNING. * TOTAL SNOWFALL ACCUMULATIONS OF 1 TO 3 INCHES ARE EXPECTED TONIGHT THROUGH SUNDAY MORNING. * NORTHWEST WINDS WILL INCREASE TONIGHT TO 15 TO 25 MPH WITH GUSTS TO 30 MPH AT TIMES AFTER MIDNIGHT. WINDS WILL REMAIN STRONG ON SUNDAY. THE SNOW WILL INITIALLY BE WET AND HEAVY TONIGHT. BLOWING AND DRIFTING WILL LIKELY BEGIN AFTER MIDNIGHT AND CONTINUE SUNDAY. * TEMPERATURES WILL FALL BELOW FREEZING TONIGHT WITH WIND CHILLS DROPPING INTO THE TEENS. WET AND SNOW COVERED ROADS WILL QUICKLY FREEZE. IMPACTS... * SNOW AND ICE COVERED ROADS CREATING HAZARDOUS TRAVEL CONDITIONS. * REDUCED VISIBILITY DUE TO BLOWING SNOW. * POWER OUTAGES ARE POSSIBLE DUE TO THE COMBINATION OF HEAVY SNOW AND STRONG WINDS LATE SATURDAY NIGHT AND SUNDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE CAUTION WHEN TRAVELING... ESPECIALLY IN OPEN AREAS. && $$
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this winter storm warning went out at Jan 9, 12:52 AM EST, 4 hours earlier.
Area forecast discussion, Jan 9, 12:52 AM EST, 4 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1252 AM EST SAT JAN 9 2016
.SYNOPSIS...
ISSUED AT 1245 AM EST SAT JAN 9 2016
RAIN WILL MOVE BACK INTO THE AREA LATE THIS AFTERNOON AND THEN
TRANSITION TO SNOW FROM WEST TO EAST THROUGH THE EVENING AND
OVERNIGHT HOURS. THE GREATEST POTENTIAL FOR HEAVY SNOW AND SEVERAL
INCHES OF ACCUMULATION REMAINS ACROSS THE NORTHWEST CLOSER TO LAKE
MICHIGAN. FURTHER EAST...AMOUNTS WILL BE LIGHTER BUT WILL DEPEND
ON THE TIMING OF CHANGEOVER FROM RAIN TO SNOW. TEMPERATURES WILL
FALL QUICKLY TONIGHT LEADING TO A QUICK FREEZE OF WET SURFACES.
WINDS WILL ALSO INCREASE SUNDAY CREATING BLOWING AND DRIFTING
SNOW.
&&
.SHORT TERM...(THIS EVENING THROUGH SATURDAY)
ISSUED AT 351 PM EST FRI JAN 8 2016
ANOTHER BATCH OF RAIN (MORE SHOWERY IN NATURE WHEN COMPARED WITH
WHAT FELL EARLIER TODAY) WILL PIVOT THROUGH THIS EVENING INTO THE
EARLY OVERNIGHT AS A WELL DEFINED VORT MAX AND POCKET OF STEEPER
MID LEVEL LAPSE RATES LIFT NORTHEAST THROUGH THE LOWER LAKES.
TRAILING FRONTAL BOUNDARY THEN SETTLES IN TONIGHT INTO SATURDAY.
FORCING WANES WITH WEAK HEIGHT RISES IN BETWEEN UPPER LEVEL
WAVES...BUT STILL CANNOT RULE OUT A FEW LIGHT SHOWERS AND PATCHY
DRIZZLE IN THE VICINITY OF THIS FEATURE GIVEN AMPLE BOUNDARY LAYER
MOISTURE. AREAS OF FOG WILL ALSO REMAIN POSSIBLE THROUGH SATURDAY
MORNING ACROSS MAINLY NNW ZONES CLOSER TO SFC TROUGH.
MILD/OVERCAST OTHERWISE WITH RAIN LIKELY FILLING BACK IN ACROSS
WESTERN ZONES LATE SATURDAY AFTERNOON.
&&
.LONG TERM...(SATURDAY NIGHT THROUGH FRIDAY)
ISSUED AT 351 PM EST FRI JAN 8 2016
SHRTWV ROUNDING BASE OF SWRN CONUS TROF TODAY WILL LIFT NE FROM THE
SRN PLAINS SATURDAY AND THROUGH THE OHIO VALLEY SATURDAY NIGHT WITH
ASSOCIATED SFC LOW MOVG FROM THE SRN PLAINS TO THE LWR GRTLKS
CAUSING RAIN CHANGING TO SNOW ACROSS OUR AREA. FCST TRACK FAVORS
EARLIER CHANGEOVER... HEAVIER SNOW IN 3-5" RANGE NW, TAPERING OFF TO
<1" SE. SNOW WILL BE HEAVY/WET INITIALLY PREVENTING
BLOWING/DRIFTING... BUT AS COLDER AIR ARRIVES AND WINDS PICK UP LATE
SAT NGT AND SUN AREAS OF BLOWING/DRIFTING SNOW EXPECTED ACROSS THE
NW PORTION OF CWA WHERE HEAVIEST ACCUMS OCCUR AND LES DVLPS. QUICK
TEMP DROP SAT NGT/SUNDAY WILL ALSO PROMOTE ICY ROAD CONDITIONS AS
MELTED SNOW REFREEZES. TOTAL SNOW ACCUMS BY SUNDAY EVE EXPECTED IN
THE 3-7" RANGE NW 1/3 OF CWA... HEAVIEST FAR NW IN COUNTIES NEAR
LAKE MICHIGAN. THIS IS MARGINAL FOR WARNING TYPE ACCUMS... BUT GIVEN
EXPECTATION OF STRONG WINDS AND FALLING TEMPS ISSUED A WINTER STORM
WATCH FOR THE NW FOR THIS TIME FRAME.
DEEP CLOSED LOW FORMING OVER SERN CANADA BY EARLY NEXT WEEK
EXPECTED TO MOVE VERY LITTLE DURING THE WEEK RESULTING IN BLO NORMAL
TEMPS ACROSS OUR AREA WHICH COMBINED WITH W-NW FLOW WILL RESULT
PERSISTENT LES NW... ENHANCED AROUND TUE AND THU BY SHRTWVS MOVG
THROUGH THE BASE OF THE TROF ACROSS THE GRTLKS. MEDIUM RANGE MODELS
HAVE HAD POOR RUN-RUN CONTINUITY ON HOW LONG THIS PATTERN WILL
PERSIST WITH 00Z RUNS SUGGESTING IT WOULD BREAK DOWN BY NEXT WEEKEND
AND LATEST RUNS KEEPING THE COLD AIR IN LONGER. COMPROMISED WITH A
SLOW CLIMB IN TEMPS FRI-SAT... BUT CONFIDENCE ON WARM-UP LATE IN THE
PERIOD IS LOW.
&&
.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z SATURDAY NIGHT)
ISSUED AT 1244 AM EST SAT JAN 9 2016
AVIATION FORECAST BECOMING TRICKY AS MIXING WITHIN WARM SECTOR HAS
ERODED LOW CIGS NEAR KFWA WHILE KSBN REMAINS CLOSER TO FRONTAL
BOUNDARY AND LIFR CONDITIONS. HIRES GUIDANCE DOES NOT HAVE A GOOD
HANDLE ON THESE CONDITIONS BUT HRRR IS TRENDING TOWARD MVFR AND
VFR AT KFWA WITH KSBN IN AND OUT OF THE LOW STRATUS. HAVE KEPT
KSBN IN THE LOWER CIGS WITH TRAJECTORIES SUGGESTING LOW CLOUDS MAY
NOT LIFT OUT. WITH VFR UPSTREAM OF KFWA HAVE BEEN A BIT MORE
OPTIMISTIC THERE. CONDITIONS DETERIORATE AGAIN SATURDAY AS NEXT
WAVE LIFTS NORTH AND FRONTAL BOUNDARY SAGS FURTHER EAST. PCPN TO
DEVELOP AFTER 20Z WITH KFWA LIKELY REMAINING RAIN UNTIL VERY END
OF PERIOD WHILE KSBN LIKELY STARTS AS A RAIN AND SNOW MIX WITH
QUICK TRANSITION TO ALL SNOW TOWARD 00Z AND VLIFR CONDITIONS.
&&
.IWX WATCHES/WARNINGS/ADVISORIES...
IN...WINTER STORM WATCH FROM THIS EVENING THROUGH SUNDAY EVENING FOR
INZ003>006-012>014.
MI...WINTER STORM WATCH FROM THIS EVENING THROUGH SUNDAY EVENING FOR
MIZ077>080.
OH...NONE.
LM...GALE WARNING FROM 11 PM THIS EVENING TO 7 PM EST SUNDAY FOR
LMZ043-046.
&&
SYNOPSIS...LOTHAMER
SHORT TERM...STEINWEDEL
LONG TERM...JT
AVIATION...LASHLEY
VISIT US AT WWW.WEATHER.GOV/IWX (ALL LOWER CASE)
FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/NWSNORTHERNINDIANA
WWW.TWITTER.COM/NWSIWX
WWW.YOUTUBE.COM/NWSNORTHERNINDIANAHazardous weather outlook, Jan 8, 4:05 PM EST, 12 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NORTHERN INDIANA 405 PM EST FRI JAN 8 2016 INZ003>006-012>014-MIZ077>080-092115- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STARKE-PULASKI-MARSHALL- BERRIEN-CASS MI-ST. JOSEPH MI-BRANCH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...KNOX... NORTH JUDSON...WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS... STURGIS...THREE RIVERS...COLDWATER 405 PM EST FRI JAN 8 2016 /305 PM CST FRI JAN 8 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN INDIANA AND SOUTHWEST LOWER MICHIGAN. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A WINTER STORM WATCH HAS BEEN ISSUED FOR SATURDAY NIGHT AND SUNDAY. CHECK WSWIWX FOR DETAILS. ADDITIONAL SNOW ACCUMULATIONS WILL BE POSSIBLE DOWNWIND OF LAKE MICHIGAN MONDAY THROUGH WEDNESDAY. WIND CHILLS WILL DROP TO ZERO DEGREES OR COLDER SUNDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX INZ007>009-015>018-020-022>027-032>034-MIZ081-OHZ001-002-004-005-015- 016-024-025-092115- STEUBEN-NOBLE-DE KALB-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE- CASS IN-MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY- HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-HENRY-PAULDING-PUTNAM-VAN WERT- ALLEN OH- INCLUDING THE CITIES OF...ANGOLA...KENDALLVILLE...LIGONIER... AUBURN...GARRETT...ROCHESTER...WARSAW...WINONA LAKE... COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...MONTICELLO... BROOKSTON...LOGANSPORT...PERU...WABASH...NORTH MANCHESTER... HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...BERNE...MARION... HARTFORD CITY...MONTPELIER...PORTLAND...HILLSDALE...BRYAN... WAUSEON...ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP... OTTAWA...PANDORA...VAN WERT...DELPHOS...LIMA 356 PM EST FRI JAN 8 2016356 PM EST FRI JAN 8 2016RTHWEST OHIO... NORTHERN INDIANA AND SOUTHWEST LOWER MICHIGAN. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY RAIN WILL CHANGE TO SNOW LATE SATURDAY NIGHT INTO EARLY SUNDAY...WITH ADDITIONAL SNOW SHOWER ACTIVITY EXPECTED THROUGH THE DAY SUNDAY. SNOW ACCUMULATIONS ARE EXPECTED TO RANGE BETWEEN 1 AND 3 INCHES ALONG AND WEST OF INTERSTATE 69...WITH ACCUMULATIONS UP TO NEAR 1 INCH POSSIBLE ACROSS NORTHWEST OHIO. ACCUMULATIONS AND STRONG WINDS MAY CREATE DIFFICULT TRAVEL CONDITIONS ON SUNDAY. WIND CHILLS WILL DROP TO ZERO DEGREES OR COLDER SUNDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX LMZ043-046-092115- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 405 PM EST FRI JAN 8 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY GALE FORCE WIND GUSTS ARE EXPECTED LATE SATURDAY NIGHT THROUGH SUNDAY. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 9, 4:52 AM EST | Winter Weather Advisory | IWX | Branch, Cass, Saint Joseph | 29 hr |
| Jan 9, 8:20 AM EST | Lakeshore Flood Advisory | IWX | 35 hr |
Nearby
Winter Storm Warnings in Michigan, 2016Winter Storm Warnings in Indiana, 2016Every winter storm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.